MAUDE Adverse Event Report: COOK INC; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter (b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a patient was undergoing placement of a ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter.Implantation of the device was successful.The customer stated "the drain went in fine, but when they went to inject contrast it was leaking." the customer identified a crack in the device hub.The catheter was exchanged intra-operatively for a new dawson-mueller.There are no reported adverse patient consequences related to this event.The device is reportedly available for evaluation; however it has not been received by the manufacturer as of the date of this report.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of functional testing, complaint history, device history record, documentation, drawing, instructions for use, manufacturing instructions, quality control data, and visual inspection of the returned device was conducted during the investigation.Visual inspection and functional testing of the returned device were performed.The catheter was returned separated.The catheter tubing had been cut approximately 7mm from the distal end of the cap.The catheter tubing was able to twist within the proximal assembly.The tubing also moved when tugged upon, but did not come completely out of the joint.Hemostats were used to clamp off the tubing.The proximal assembly was then pressurized with water.By 1 psi (6.9 kpa), water was leaking from the proximal assembly.The cap was unable to be unscrewed from the mac-loc.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.A review of the device history record shows one nonconformance; however the device was scrapped prior to completion of the completed lot.It should be noted there were no other reported complaints for this lot number.Based on the provided information, inspection of returned product, and the investigation results, a definitive root cause cannot be established or reported at this time.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6777355
Report Number1820334-2017-02243
Device Sequence Number920028
Product Code GBO
UDI-Device Identifier00827002104358
UDI-Public(01)00827002104358(17)181111(10)6371647
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberULT12.0-38-25-P-5S-CLDM-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/27/2017
Supplement Date Received by Manufacturer11/20/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1